Pharmacy/allergic reaction to possible meds that I am taking
4 to 5 weeks ago I came down with a horrific skin condition. It started out with bumps and sores in my head, spread to my neck, knees, and arms. I have went to several doctors. One said I had dry skin gave me lotion. I went to another doctor and she said I had staph infection In some of the sores on my back. Gave me an antibiotic for that. The name of that antibiotic finished that round of antibiotics 3 weeks ago. Went to another doctor because that antibiotic was not working. She prescribed Clindamycin 150 mg 4 times a day for 10 days, I am almost through with that. I take 60 mg of prednisone per day, for three days, then I take 50 mg for three days and so on. I also was told to take a Claritin in the am and a Benadryl in the pm for the itching and not being able to sleep due to the prednisone not letting me sleep. I am also on high blood pressure medicine 5 mg per day which is amlodipine. Since being on this regiment, it has made the itching unbearable and also I have red splotches appearing on my back, chest and stomach. I also was given Triamcinolone Acetonide Cream to apply twice a day to the affected areas 0.1%.
Could any of these meds be causing me to break out and itch. When looking at some of the pictures of someone having a drug interaction on the web, that is what I think it is. Please help. Thank you.
Hi,Glenda, Have you seen or been referred to a dermatologist? Seems like your doctor has tried everything including the antibiotics. Rash is a principal drug side-effect in the majority of medications. If you think it is the amlodipine that is causing the itching and rash, I would suggest asking your doctor if he can prescribe something else for your high blood pressure and go off of the amlodipine to see if the rash subsides. Hope this helps and let me know what happens. Have a merry Christmas! Mary